Last week a doctor prescribed Astelin to me to try to help drain some fluids behind my ear. It didn't work -- my ear drum burst -- but that isn't why I'm writing. Since using the Astelin a couple of days I have had a terrible taste in my mouth and I can't get rid of it. It is sort of a bitter, metallic taste. Food tastes terrible, and it is there constantly. It is slowly driving me crazy. Has anyone else had this problem? Any suggestions on how to get rid of it? I've tried eating very flavorful foods (I chewed on ginger root today). Nothing seems to work.
i can't really help you much, as I havent ever taken this med, or even heard of it, but I was curious so I ******d it. It seems like that is a very common side effect, and it seems like there are a lot of others too. I would recommend checking it out more online and if they give you any info to read that too. If its not helping, perhaps there's something else they can give you, if it is helping, then maybe stick with it, it did say as your body gets used to it sometimes the side effects can go away... hope this helps, good luck!
Very interesting - I didn't know that Astelin could help drain the inner ear fluid! I should try that - I have ear fullness and fluid sounds. I have tried Astelin and it did taste weird but it went away. I stopped using it because it didn't seem to be doing anything but maybe I should reconsider if it can help get rid of the full ear feeling and popping when I swallow.
Actually, it turns out that Astelin can't help drain fluid from the ear (at least that was my experience and what a second ENT told me). He said that the only thing to do was wait. Not particularly helpful, but it means that I stopped taking Astelin a week ago. And yet I still have this terrible taste in my mouth that won't go away. I guess I don't have any particular reason to blame the Astelin except that it seems to be the same taste that I got right after using it the first time. I'm not taking any medicine now. Mouth wash doesn't help. Spicy foods don't help. Any other thoughts?